Drug-Drug Interaction (DDI) Testing

Drug-Drug Interaction (DDI) Testing

A unique laboratory service that objectively identifies recently ingested substances – medications, supplements, and foods – that are capable of causing drug interactions.

The Centers for Disease Control and Prevention (CDC) estimates that adverse drug events (ADEs) cause 1 million emergency department visits and 280,000 hospitalizations each year, causing $3.5 billion in excess medical costs annually.1 ADEs, which can be caused by drug-drug, drug-supplement, and drug-food interactions, are also reported by the World Health Organization to be a leading cause of patient morbidity and mortality.2

Current Methods of Identifying DDIs are Insufficient

The Office of the National Coordinator for Health Information Technology (ONC) and Centers of Medicare & Medicaid Services (CMS) have emphasized the importance of identifying DDIs within the Meaningful Use framework, yet Electronic Health Records (EHR) and Computerized Physician Order Entry (CPOE) systems are reliant on obtaining complete, accurate medication lists to be of maximum benefit in documenting DDIs.

  • In a 2010 study of hospitalized patients, 35.9% of patients experienced an order error, with 85% of these errors due to inaccurate medication histories taken at admission3.
  • Many patients visit multiple providers or take medications which may not populate a medication history within the electronic prescribing framework, such as over-the-counter (OTC) medications or supplements.
  • Additionally, patients may unintentionally provide inaccurate medication histories resulting in downstream errors.

Our Solution

Aegis's Drug-Drug Interaction (DDI) Testing service offers clinically-actionable information that empowers the healthcare provider to combat adverse drug events seen in your patients. Through our first-of-its-kind laboratory analysis, DDI Testing objectively identifies substances that your patient recently ingested, such as medications, supplements, and foods, that are capable of causing pertinent DDIs.

Since its introduction to the market in 2016, DDI Testing has changed the way healthcare providers care for their patients. Providers are able to tailor their course of treatment and optimize patient care without timely and costly “trial and error” prescribing practices. 

 

  • Reduce timely follow-ups

    Less time spent on multiple treatment plans, dose adjustments, and follow-up visits means more time helping patients.

  • Optimize patient care

    Quickly improve the patient's quality of life by objectively identifying and eliminating many potential adverse drug events.

Patients Most At-Risk of Harmful Interactions

  • Currently or previously experiencing adverse drug events

    Currently or previously experiencing adverse drug events

  • Reduced response to therapy or sudden changes in therapeutic efficacy

    Reduced response to therapy or sudden changes in therapeutic efficacy

  • History of polypharmacy, organ dysfunction, or herbal supplement usage

    History of polypharmacy, organ dysfunction, or herbal supplement usage

  • Seeing multiple healthcare providers

    Seeing multiple healthcare providers

Want to Learn More?

To learn more or begin testing, please contact our Client Services team at:

1.800.533.7052
Client.Services@aegislabs.com

Or watch our on-demand webinar about the need for Drug-Drug Interaction Testing:

 

 

 

 

1. U.S. Department of Health and Human Services, Office of Disease Prevention and Health Promotion. National Action Plan for Adverse Drug Event Prevention. Washington, DC: 2014.
2. Lepakhin VK. World Health Organization. Safety of medicines: a guide to detecting and reporting adverse drug reactions. 2002. Available at: http://apps.who.int/iris/ bitstream/10665/67378/1/WHO_EDM_QSM_2002.2.pdf. Accessed August 18, 2017.
3. Gleason KM, McDaniel MR, Feinglass J, et al. Results of the Medications at Transitions and Clinical Handoffs (MATCH) study: an analysis of medication reconciliation errors and risk factors at hospital admission. J Gen Intern Med. 2010;25(5):441-447.